Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 88, NWS Austin/San Antonio, TX

April 30, 2007Val Verde County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Apr 30, 2007, 7:43 AM CDT for Val Verde County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 30, 2007, 7:43 AM CDT (12:43 UTC)
Expired
Apr 30, 2007, 9:45 AM CDT
In force
2 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

County Val Verde County, TX

The radar

The Laughlin AFB radar (KDFX), 109 km from the middle of the area, began a volume at 12:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 0.7 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2007-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 177 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2007-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 174 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
177 J/kg
Mixed-layer CIN
-195 J/kg
Mixed-layer LCL
614 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
174 m²/s²
0-3 km storm-relative helicity
449 m²/s²
Significant tornado parameter
0.0
Supercell composite
10.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 301243
FFWEWX
TXC465-301445-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
743 AM CDT MON APR 30 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  VAL VERDE COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...LOMA ALTA...LANGTRY...JUNO...DEL
  RIO...COMSTOCK...

* UNTIL 945 AM CDT

* AT 730 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
  RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
  SHOWERS AND THUNDERSTORMS OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PANDALE AND
  LOMA ALTA

ALTHOUGH THE HEAVIEST RAIN HAS PASSED AND ONLY A FEW SHOWERS AND
THUNDERSTORMS REMAIN...RUNOFF FROM EARLIER RAINS WILL CONTINUE AND
CAUSE FLOODING OF LOW WATER CROSSINGS AND OTHER LOW LYING OR POORLY
DRAINED AREAS.

DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN
AROUND DONT DROWN.

REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3028 10176 3029 10175 3029 10070 2943 10070
      2925 10076 2937 10101 2947 10108 2953 10127
      2962 10125 2963 10126 2958 10130 2966 10131
      2966 10137 2977 10142 2976 10154 2981 10155
      2976 10165 2978 10175

$$
1 follow-up statement
000 
WGUS74 KEWX 301341
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
839 AM CDT MON APR 30 2007

TXC465-301445-
VAL VERDE TX-
839 AM CDT MON APR 30 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 AM CDT FOR VAL
VERDE COUNTY...

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
PANDALE...LOMA ALTA...LANGTRY AND JUNO...

THE STRONGEST OF THE THUNDERSTORMS OVER VAL VERDE COUNTY HAVE MOVED 
TO THE EAST. HOWEVER...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO 
CONTINUE THROUGH THIS MORNING. DUE TO HEAVY RAINFALL FROM PREVIOUS 
STORMS...ANY ADDITIONAL RAINFALL WILL BE QUICK TO RUN OFF AND WILL 
EASILY CAUSE FLASH FLOODING PROBLEMS. RESIDENTS IN VAL VERDE COUNTY 
ARE ADVISED TO REMAIN ALERT TO THE ONGOING WEATHER SITUATION.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

LAT...LON 3028 10176 3029 10175 3029 10070 2943 10070
      2925 10076 2937 10101 2947 10108 2953 10127
      2962 10125 2963 10126 2958 10130 2966 10131
      2966 10137 2977 10142 2976 10154 2981 10155
      2976 10165 2978 10175

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 30, 7:36 AM CDT, 7 minutes earlier.

Area forecast discussion, Apr 30, 7:36 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
736 AM CDT MON APR 30 2007

.UPDATE...
ANALYSIS OF RADAR...SURFACE OBS...AND LAPS DATA SUGGESTS THE
THREAT OF SEVERE THUNDERSTORMS HAS DIMINISHED. HAVE CANCELED THE
SEVERE THUNDERSTORM WATCH FOR ALL OF OUR COUNTIES. HEAVY RAIN
THREAT CONTINUES AS STORMS ARE MOVING SLOWLY ACROSS OUR NORTHERN
COUNTIES. UPDATED THE ZONES TO REMOVE THE SEVERE THUNDERSTORM WATCH.

&&

.PREV DISCUSSION... /ISSUED 650 AM CDT MON APR 30 2007/

AVIATION...
UPPER LOW WILL OFFER PLENTY OF CONVECTION CHALLENGES FOR THE
PERIOD. A WEAKENING COMPLEX OVER THE HILL COUNTRY AND SRN
EDWARDS PLATEAU WILL LIKELY STABILIZE THE MIDDAY WEATHER ACROSS
MOST AREAS BY AROUND 16Z, WITH A LONGER PERIOD OF STABLE WEATHER
OVER WESTERN COUNTIES. INTERMITTENT SHOWERS SHOULD CONTINUE
THROUGH AROUND 15Z ACROSS THE I-35 CORRIDOR AREAS AND COULD
TRANSITION INTO THUNDERSTORMS WITH ONLY A FEW HOURS OF STABLE
WEATHER AT AROUND NOON. THE MORNING THUNDERSTORM COMPLEX LOOKS
WEAK ENOUGH TO AFTERNOON DESTABILIZATION. HOWEVER IF CONDITIONS
BECOME MORE STABLE AT MIDDAY, THE FOCUS FOR NEW CONVECTION COULD
SHIFT INTO NIGHTTIME, WITH ANOTHER MCS POSSIBLE FOR LATE TONIGHT.
STRONG GUSTY WINDS WILL BE POSSIBLE FROM THUNDERSTORMS,
PARTICULARLY THOSE BETWEEN 22-06Z. DURING PERIODS OF BENIGN
WEATHER, MVFR CIGS SHOULD BE MOST COMMON THROUGH THE PERIOD.

PREV DISCUSSION... /ISSUED 440 AM CDT MON APR 30 2007/

DISCUSSION...
WV SATELLITE IMAGERY AND UA ANALYSIS SHOWS UPPER LOW ENTERING WEST
TEXAS. THIS HAS BEEN PRODUCING SOME SEVERE THUNDERSTORMS ACROSS
WESTERN SOUTH CENTRAL TEXAS THIS EARLY MORNING. THIS UPPER LOW
WILL MOVE ACROSS NORTH TEXAS TODAY AND THIS WILL CONTINUE SHOWERS
AND THUNDERSTORMS TODAY AND INTO TUESDAY. SPC HAS INCLUDED OUR CWA IN A
SLIGHT RISK AREA FOR SEVERE THUNDERSTORMS AND HPC HAS INCLUDED A
PORTION OF OUR CWA IN A MODERATE RISK FOR RAINFALL EXCEEDING FLASH
FLOOD GUIDANCE. THUS...HAVE INCLUDED MENTION OF SEVERE
THUNDERSTORMS AND HEAVY RAIN FOR THE ENTIRE CWA. HAVE ALSO
EXTENDED THE FLASH FLOOD WATCH TO INCLUDE THE HILL COUNTRY. THIS SYSTEM
WILL BE SLOW TO EXIT THE REGION AND SHOWERS AND THUNDERSTORMS WILL
LINGER INTO WEDNESDAY.

A SECOND UPPER LEVEL TROUGH WILL PASS ACROSS NORTH TEXAS ON
THURSDAY AND THIS WILL PRODUCE A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS OVER THE NORTHERN PORTION OF OUR CWA. THE REMAINDER
OF THE WORK WEEK WILL BE DRY AND WARM AS RIDGING BUILDS IN. MODELS
ARE SHOWING A DEEP TROUGH DROPPING INTO THE SOUTHWESTERN US ON
SUNDAY. A LITTLE EARLY TO GET VERY EXCITED AND HAVE INCLUDED
SLIGHT CHANCE POPS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              79  65  80  67  85 /  60  50  50  40  10
AUSTIN BERGSTROM INTL AIRPORT  79  65  80  66  85 /  60  50  50  40  10
DEL RIO INTL AIRPORT           83  68  89  69  91 /  40  10  10  10  10
SAN ANTONIO INTL AIRPORT       79  67  83  67  85 /  60  40  40  30  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
BANDERA...BLANCO...BURNET...DIMMIT...EDWARDS...GILLESPIE...
KENDALL...KERR...KINNEY...LLANO...MAVERICK...MEDINA...REAL...
UVALDE...VAL VERDE...ZAVALA.

&&

05/18
Hazardous weather outlook, Apr 30, 5:58 AM CDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
558 AM CDT MON APR 30 2007

TXZ171>173-183>194-202>209-217>225-228-011100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
558 AM CDT MON APR 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
A FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS EVENING FOR PORTIONS
OF SOUTH CENTRAL TEXAS...GENERALLY ALONG AND NORTHWEST OF A BURNET
TO HONDO TO CARRIZO SPRINGS LINE. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS ACROSS ALL OF SOUTH CENTRAL TEXAS TODAY THROUGH THIS
EVENING.

A SLOW-MOVING UPPER LEVEL DISTURBANCE WILL BRING A CHANCE OF
SEVERE WEATHER AND LOCALLY HEAVY RAINFALL ACROSS A BROAD AREA OF
TEXAS TODAY AND TONIGHT. THE HIGHEST POTENTIAL FOR BOTH SEVERE
WEATHER AND HEAVY RAIN WILL BE FOR THIS AFTERNOON AND THIS
EVENING. HOWEVER...FLASH FLOODING WILL REMAIN POSSIBLE FROM
CONTINUED TRAINING OF THUNDERSTORMS OVER AREAS NORTH OF A DEL RIO
TO KERRVILLE TO BURNET LINE THIS MORNING.

DAYTIME HEATING WILL LIKELY TRIGGER NEW THUNDERSTORM DEVELOPMENT
BY LATE THIS AFTERNOON WITH DAMAGING WINDS...HAIL...AND ISOLATED
TORNADOES POSSIBLE. HOWEVER...THE GREATER THREAT FROM THIS
ACTIVITY WILL BE FROM HEAVY RAINFALL...WITH ISOLATED 2 TO 5 INCH
TOTALS POSSIBLE OVER THE WATCH AREA BY LATE THIS MORNING...AND
ANOTHER 2 TO 5 INCHES OF RAIN POSSIBLE FROM ADDITIONAL
THUNDERSTORMS TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE CHANCE FOR HEAVY RAINFALL AND ISOLATED SEVERE THUNDERSTORMS
WILL CONTINUE THROUGH WEDNESDAY. THERE IS A SLIGHT RISK OF SEVERE
WEATHER FOR MUCH OF SOUTH CENTRAL TEXAS TUESDAY...AND LOCALLY
HEAVY RAINFALL WILL BE POSSIBLE THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR TONIGHT.

In the hours before

Local storm report, Apr 30, 7:22 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
722 AM CDT MON APR 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0721 AM     FLASH FLOOD      25 NNE BRACKETTVILLE    29.65N 100.25W
04/30/2007                   EDWARDS            TX   LAW ENFORCEMENT

            WATER IS OVER FM674 AND PARTS OF FM334.

&&

PM

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 10:02 PM CDTTornado WarningEWXMaverick58 min
Apr 29, 10:42 PM CDTTornado WarningEWXMaverick33 min
Apr 29, 11:14 PM CDTSevere Thunderstorm WarningEWXMaverick21 min
Apr 29, 11:43 PM CDTFlash Flood WarningEWXVal Verde4 hr
Apr 30, 1:55 AM CDTSevere Thunderstorm WarningEWXVal Verde65 min
Apr 30, 2:11 AM CDTSevere Thunderstorm WarningEWXEdwards64 min
Apr 30, 2:40 AM CDTFlash Flood WarningEWXEdwards4 hr
Apr 30, 2:59 AM CDTSevere Thunderstorm WarningEWXKinney, Val Verde61 min
Apr 30, 3:40 AM CDTFlash Flood WarningEWXVal Verde4 hr
Apr 30, 4:16 AM CDTFlash Flood WarningEWXKinney3 hr
Apr 30, 6:44 AM CDTFlash Flood WarningEWXEdwards4 hr
Apr 30, 7:12 AM CDTFlash Flood WarningEWXKinney, Real, Uvalde3 hr
Apr 30, 8:19 AM CDTFlash Flood WarningEWXBandera3 hr
Apr 30, 8:59 AM CDTFlash Flood WarningEWXMedina2 hr
Apr 30, 9:34 AM CDTFlash Flood WarningEWXKerr56 min
Apr 30, 9:45 AM CDTFlash Flood WarningEWXBexar, Kendall2 hr
Apr 30, 10:27 AM CDTFlash Flood WarningEWXComal2 hr
Apr 30, 11:10 AM CDTSevere Thunderstorm WarningEWXBexar50 min
Apr 30, 11:24 AM CDTSevere Thunderstorm WarningEWXGuadalupe66 min
Apr 30, 11:31 AM CDTFlash Flood WarningEWXGuadalupe3 hr
Apr 30, 11:36 AM CDTFlash Flood WarningEWXBexar, Kendall99 min
Apr 30, 11:44 AM CDTSevere Thunderstorm WarningEWXWilson61 min
Apr 30, 12:23 PM CDTSevere Thunderstorm WarningEWXGuadalupe37 min
Apr 30, 12:27 PM CDTSevere Thunderstorm WarningEWXGonzales63 min
Apr 30, 12:31 PM CDTFlash Flood WarningEWXGonzales119 min
Apr 30, 12:42 PM CDTSevere Thunderstorm WarningEWXCaldwell63 min
Apr 30, 12:45 PM CDTFlash Flood WarningEWXWilson2 hr
Apr 30, 12:48 PM CDTFlash Flood WarningEWXCaldwell117 min
Apr 30, 1:14 PM CDTFlash Flood WarningEWXFayette, Lavaca30 days
Apr 30, 1:14 PM CDTFlash Flood WarningEWXFayette, Lavaca2 hr
Apr 30, 1:20 PM CDTSevere Thunderstorm WarningEWXGonzales25 min
Apr 30, 1:23 PM CDTFlash Flood WarningEWXBandera67 min
Apr 30, 1:24 PM CDTSevere Thunderstorm WarningEWXLavaca66 min
Apr 30, 1:26 PM CDTSevere Thunderstorm WarningEWXFayette79 min
Apr 30, 1:32 PM CDTFlash Flood WarningEWXKarnes118 min
Apr 30, 1:36 PM CDTFlash Flood WarningEWXKerr114 min
Apr 30, 1:45 PM CDTFlash Flood WarningEWXAtascosa2 hr
Apr 30, 1:55 PM CDTSevere Thunderstorm WarningEWXAtascosa18 min
Apr 30, 2:06 PM CDTSevere Thunderstorm WarningEWXKarnes54 min
Apr 30, 2:07 PM CDTFlash Flood WarningEWXKendall53 min
Apr 30, 2:22 PM CDTFlash Flood WarningEWXGonzales113 min
Apr 30, 2:28 PM CDTFlash Flood WarningEWXWilson77 min
Apr 30, 2:38 PM CDTSevere Thunderstorm WarningEWXKendall67 min
Apr 30, 2:43 PM CDTFlash Flood WarningEWXKendall62 min
Apr 30, 2:55 PM CDTFlash Flood WarningEWXDeWitt2 hr
Apr 30, 3:00 PM CDTFlash Flood WarningEWXFayette, Lavaca2 hr
Apr 30, 3:12 PM CDTFlash Flood WarningEWXKarnes2 hr
Apr 30, 3:19 PM CDTSevere Thunderstorm WarningEWXGonzales56 min
Apr 30, 3:37 PM CDTFlash Flood WarningEWXWilson113 min
Apr 30, 4:59 PM CDTFlash Flood WarningEWXDeWitt, Lavaca3 hr
Apr 30, 5:31 PM CDTFlash Flood WarningEWXKarnes2 hr
Apr 30, 6:30 PM CDTSevere Thunderstorm WarningEWXDeWitt45 min
Apr 30, 6:58 PM CDTSevere Thunderstorm WarningEWXLavaca47 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.